MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD PTA F7 110 22X4; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL MAXI LD PTA F7 110 22X4; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4162240L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review of lot 17646868 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a rupture of the balloon on the maxi ld percutaneous transluminal angioplasty (pta) balloon catheter (bc) occurred and its tip detached from the catheter, being secured only by the guidewire of access.To avoid damages, maneuvers were made for removal after much difficulty.The expiration date of the device was exceeded at the time of use.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2, and h6 have been updated accordingly.Section h6: add device code 2907 'detachment of device." a rupture of the balloon on the maxi ld percutaneous transluminal angioplasty (pta) balloon catheter (bc) occurred and its tip detached from the catheter, being secured only by the guidewire of access.To avoid damages, maneuvers were made for removal after much difficulty.One product was returned for analysis.A non-sterile separated distal portion of a maxi ld pta balloon catheter was received for analysis inside a plastic bag.Per visual analysis, blood residues were observed on the separated portion received.No other components were received for analysis and no anomalies observed.Per sem analysis, the balloon¿s internal surface did not reveal any evidence of damage or defect.However, the external surface revealed evidence of scratches and abrasions adjacent to the balloons separated area.It is very likely that the same factors which caused the abrasions and scratch marks on the outer surface may have also contributed to the separated condition found.No other anomalies were found during analysis.A product history record (phr) review of lot 17646868 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported events ¿¿balloon burst ¿ in patient¿ and ¿distal tip separated - in patient¿ were confirmed by analysis due to the ruptured and separated condition of the balloon received.However, per sem analysis, the balloon revealed evidence of scratches and abrasions adjacent to the separated area.Nonetheless, based on the paucity of information available the exact cause of the scratches and abrasions could not be conclusively determined.It is possible that vessel characteristics may have contributed to the damage noted, due to the balloons condition upon analysis.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 110 22X4
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8268861
Report Number9616099-2019-02664
Device Sequence Number16716410
Product Code LIT
UDI-Device Identifier20705032002377
UDI-Public20705032002377
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number4162240L
Device Lot Number17646868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;